Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have cough and sinusitus. On antibiotic and antihistamine. Feels mucus drains from ear into throat. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Ive had a cough for almost a month now. I have chronic sinusitus so my ENT first put me on antibiotics and after the infection cleared ask me to take antihistamines for a week. Off late whenever i cough i throw up and i can also feel the mucous drain from my ear into my throat and usually that is what makes me cough. Xaria seems to provide some relief. why is this happening
Posted Tue, 30 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Guru 50 minutes later

The problem you have right now that is, cough with feeling of mucous drain from your ear into throat may also be a symptom of chronic sinusitis that you had. Usually, chronic sinusitis has some underlying causes like nasal polyps or associated with upper airways structural abnormalities. As you already had a course of antibiotics, surgical intervention may benefit frequent recurrence. But the decision completely depends on the physical examination by an ENT doctor.

Futhermore, we need to exclude dental root infection, vasomotor rhinitis. Also, need to check that appropriate sensitive antibiotics have been given as there are symptoms of infection still.

Hope I have answered your query. If you have any further questions, please let me know!
If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor